Hello, and I am pleased to help, use of my answers are for educational purposes only.
So you are soaking through a tampon or a pad?
IF not a pad, would you soak through the PAD,
And, how long has this been going on?
How old are you?
43 years old. It happened yesterday once. Other than that this has never happened before
So, how long have you been bleeding right now?
Is the bleeding getting heavier or lighter?
I started taking Pradaxa - anticoagulant - in June 2011 for 2 months and I started having long periods then. It continued after stopping pradaxa
So are you taking Pradaxa now?
And, why are you or were you taking pradaxa?
Did you have a blood clot?
Also, do you have a thyroid problem?
Are you on any other medication?
I can't tell whether it's heavier yet. I just was sitting here and realized I was bleeding heavily - then I swapped tampons and in 20 minutes I could tell I was bleeding through again. No I haven't been on Pradaxa since January. Yes there are several LARGE clots
Yes I'm hypothyroid- have been for 25 years
so you are on synthroid or something similar?
And, are you over or under weight?
Cytomel - same dose since forever. No normal weight
Well are you having any symptoms or shortness of breath or difficulty breathing.
WEll let me tell what this could be from.
a little light headed and really high blood pressure and low pulse for me
This could be hormonal, this could be due to your thyroid (IF not in control)
This could be due to a polyp or a fibroid.
And, this could be a dysplasia (precancer) or a cancer - but UNLikely
And, you will need to get this all evaluated with a pelvic exam, a PAP smear, an Endometrial biopsy, a pelvic ultrasound.
I showed polyps or fibroids - 3 ultrasounds were inconclusive in Dec. And I had a uterine biopsy which was normal
But, here is the important part.
Good I'm glad the biopsy is normal
So essentially you are bleeding due to a polyp or a fibroid.
and this means that you might need an Ablation and a D&C to stop the bleeding, or possibly a hysterectomy (just the uterus), not the ovaries.
but, here is the important part.
But it's never been this heavy and I've never seen such large clots - multiple
IF you are continuing to bleed heavy you will NEED help tonight to stop the bleeding.
I also took some prescription iron -
And, you do not want to wait too long because if you can, you want to avoid the need for a blood transfusion.
how long does "continue" mean
Sometimes women wait too long and their blood count is very low and I have to prescribe a blood transfusion.
And, 'continue' if you are NOT stopping and it has been 2 to 3 hours of this heavy bleeding - this is when you need to go to the Emergency room (that is the important part).
Or, if you are having shortness of breath or difficulty breathing, or even dizziness - this means you are losing too much blood and you should get seen in the Emergency room.
Usually the ER and an on call ob/gyn can stop the bleeding
How do they stop the bleeding
I hope this helps, and I don't mean to frighten you, I just wanted you to have all the information.
The bleeding can be stopped with very high dose estrogen or progesterone.
and usually anti nausea medications are needed to prevent nausea.
And, sometimes a D&C (scrapping) is needed.
I hope this helps
do you have more questions
I gave you a lot of information - so hopefully you were able to understand what I said.
So how many more super plus tampons would I need to soak in X amount of time before I should worry
if it subsides can I ignore it?
Well for tampons, if you soak through 4 or more - in less than 1 to 2 hours
then it is time to go to the Emergency room
because that way your bleeding can be stopped
and, prevent any transfusion that might be needed.
but if you need a transfusion, you should get it.
So, don't worry about this -
We as ob/gyn's see this all the time
and we can treat this even in the middle of the night -
can I ignore being dizzy if it's not super bad - just making me spacey
I'm on call at a hospital right now and I can get called at any moment
Yes, you can probably ignore that symptom.
probably the bleeding is making you a little anxious too.
OK. Will do. Thank you. Very helpful.
You are welcome
Please click on ACCEPT, thank you